Results 1 to 5 of 5

Thread: Elidel- how dangerous is it??

  1. #1
    Senior Member
    Join Date
    Apr 2007
    Posts
    273

    Default Elidel- how dangerous is it??

    I am now using Elidel every other day to control seb derm on my forehead and nose, and small patches on the sides of my face. I am also on low dose accutane 10 mg. After 48 hrs the seb derm seems to flare really bad, i use the elidel at night, and next day skin is almost clear and stays that way all day, but them the pattern develops again the day after.

    After reading all the cancer scares, i'm wondering using this may eventually lead me to getting cancer of the skin.

    Anyone have any thoughts on this??

    Thanks. Taff

  2. #2
    Senior Member
    Join Date
    Jan 2006
    Location
    Berlin, Germany
    Posts
    295

    Default

    My feeling is that you are the only one who can decide how safe it is depending on your tolerance towards risk. Most dermatologists throughout the world continue to prescribe Elidel and Protopic (slightly stronger i believe) and believe it to be safe. Still it remains a 2nd line drug, meaning that you should have tried other things first (like cortisone!?). The study showing a link with cancer was done on animals who were injected with large doses of the stuff. So the argument is that humans can not absorb such a large quantity through the skin...still, there is a risk i think.
    It's the only thing that effectively deals with my P&Ps but, as you said, once you discontinue use, the problem comes back, possibly even stronger. Again, like cortisone.
    I personally use it only in case of emergency (a big meeting or a stressful event) and i usually only dab it slightly on my P&Ps. I never apply it like a regular cream or lotion because i am concerned that too much would get through my skin.

  3. #3
    Senior Member
    Join Date
    Apr 2007
    Posts
    273

    Default

    Quote Originally Posted by Eric
    My feeling is that you are the only one who can decide how safe it is depending on your tolerance towards risk. Most dermatologists throughout the world continue to prescribe Elidel and Protopic (slightly stronger i believe) and believe it to be safe. Still it remains a 2nd line drug, meaning that you should have tried other things first (like cortisone!?). The study showing a link with cancer was done on animals who were injected with large doses of the stuff. So the argument is that humans can not absorb such a large quantity through the skin...still, there is a risk i think.
    It's the only thing that effectively deals with my P&Ps but, as you said, once you discontinue use, the problem comes back, possibly even stronger. Again, like cortisone.
    I personally use it only in case of emergency (a big meeting or a stressful event) and i usually only dab it slightly on my P&Ps. I never apply it like a regular cream or lotion because i am concerned that too much would get through my skin.
    Thanks for your quick reply Eric. I have used it all over my face as well. Maybe i should have a break for a while.

  4. #4
    Member
    Join Date
    Apr 2006
    Posts
    44

    Default

    Let me know what the accutane does for your seb derm.

    I tried the same route a year ago (10 mg every other day) and only made it through a few weeks as the accutane seemed to make the seb derm worse no matter how much Elidel i used.

    Some people however, swear that Low dose accutane keeps the seb derm from coming back. Perhaps I should have given it more time.

    Good luck!

  5. #5
    Senior Member
    Join Date
    Apr 2007
    Posts
    273

    Default

    The accutane did help for a while, but i'm having a relapse at the minute, i had to go on antibiotics for 14 days to get rid of a peri oral dermatitis breakout i had around my mouth, which has now gone, but since then i have gone back on the accutane as you cant take both together due to causing pressure on the brain.

    Because of this i have had problems with the seb derm again. Could be the antibiotics increased the yeast in my body, and has caused an imbalance again.

Similar Threads

  1. Dr Syeds cream dangerous? Very scared.. :(
    By clarabj in forum General rosacea questions
    Replies: 2
    Last Post: 29th March 2010, 12:26 PM
  2. Elidel
    By altria123 in forum Prescription medications
    Replies: 2
    Last Post: 2nd October 2008, 12:43 PM
  3. Replies: 2
    Last Post: 28th February 2008, 07:28 PM
  4. ELidel during IPL
    By arcticlobo in forum Intense pulsed light and laser
    Replies: 1
    Last Post: 28th July 2005, 09:46 PM
  5. Reminder -- half the battle is avoiding dangerous products
    By drnase in forum General rosacea questions
    Replies: 0
    Last Post: 25th June 2005, 11:41 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •